# SDR 2003FA0000898

- Difficulty date: August 28, 2003
- Submitted: September 9, 2003
- Operation: General aviation
- Aircraft: N53BB
- Make and model: Cessna 501
- Aircraft serial: 5010146
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 551701055
- Condition: Corroded
- Location: Hyd System
- Part time: 6,650 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

DURING GEAR RETRACTION AND GEAR EXTENSION, HYDRAULIC FLUID LEAKED UNDER PRESSURE.  FOUND THIS LINE CORRODED SO BADLY THAT A HOLE HAD BEEN FORMED IN THE LINE.  THE CORROSION WAS DUE TO PREVIOUS ROUTING OF AIR CONDITIONING DUCT TY-WRAPPED TO THE FOUR LANDING GEAR HYDRAULIC LINES.  CONDENSATION INSIDE THE DUCT AND THE DUCT WIRE SPIRAL OF THE DUCT MAKING CONTACT WITH THE HYDRAULIC LINES CREATED THIS SEVERE CORROSION AND HYDRAULIC LINE FAILURE.  ALL FOUR (4) LANDING GEAR HYDRAULIC LINES WERE REPLACED DUE TO CORROSION.  THIS IS AN INSTALLATION PROBLEM WITH THE FREON AIR CONDITIONING SYSTEM.
